AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
The Water Waves Problem: Mathematical Analysis and Asymptotics
David Lannes, Ecole Normale Supérieure et CNRS, Paris, France

Mathematical Surveys and Monographs
2013; 321 pp; hardcover
Volume: 188
ISBN-10: 0-8218-9470-6
ISBN-13: 978-0-8218-9470-5
List Price: US$98
Member Price: US$78.40
Order Code: SURV/188
[Add Item]

Request Permissions

This monograph provides a comprehensive and self-contained study on the theory of water waves equations, a research area that has been very active in recent years. The vast literature devoted to the study of water waves offers numerous asymptotic models. Which model provides the best description of waves such as tsunamis or tidal waves? How can water waves equations be transformed into simpler asymptotic models for applications in, for example, coastal oceanography? This book proposes a simple and robust framework for studying these questions.

The book should be of interest to graduate students and researchers looking for an introduction to water waves equations or for simple asymptotic models to describe the propagation of waves. Researchers working on the mathematical analysis of nonlinear dispersive equations may also find inspiration in the many (and sometimes new) models derived here, as well as precise information on their physical relevance.


Graduate students and research mathematicians interested in nonlinear PDEs and applications to oceanography.

Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia